Alert archive / Ohio / Wind Advisories in 2013
Wind Advisory 3, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Oct 31, 2013, 9:38 AM EDT for 32 counties in Ohio; 8 counties in Indiana; 12 counties in Kentucky. It took effect at Oct 31, 2013, 4:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2013, 9:38 AM EDT (13:38 UTC)
- In effect from
- Oct 31, 2013, 4:00 PM EDT
- Expired
- Nov 1, 2013, 3:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS Wilmington, OH
All 52 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
562 WWUS71 KILN 311338 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 938 AM EDT THU OCT 31 2013 ...STRONG GUSTY WINDS EXPECTED LATE THIS AFTERNOON THROUGH TONIGHT... .A VIGORUS COLD FRONT WILL SWEEP EAST ACROSS THE OHIO VALLEY TONIGHT. STRONG SOUTH WINDS AT 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP IN ADVANCE OF THIS FRONT DURING THE LATE AFTERNOON. THESE STRONG WINDS WILL CONTINUE INTO THE EVENING. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-312145- /O.NEW.KILN.WI.Y.0003.131031T2000Z-131101T0700Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 938 AM EDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EDT FRIDAY. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR DURING THE LATE AFTERNOON AND EVENING HOURS. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
5 follow-up statements
849 WWUS71 KILN 311940 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 340 PM EDT THU OCT 31 2013 ...STRONG GUSTY WINDS EXPECTED THROUGH TONIGHT... .A VIGORUS COLD FRONT WILL SWEEP EAST ACROSS THE OHIO VALLEY TONIGHT. STRONG SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP IN ADVANCE OF THIS FRONT. THESE STRONG WINDS WILL CONTINUE INTO THE EARLY MORNING HOURS OF FRIDAY. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-010345- /O.CON.KILN.WI.Y.0003.131031T2000Z-131101T0700Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 340 PM EDT THU OCT 31 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT FRIDAY... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN NOW AND THE EARLY MORNING HOURS OF FRIDAY. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
617 WWUS71 KILN 312354 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 754 PM EDT THU OCT 31 2013 ...STRONG GUSTY WINDS EXPECTED THROUGH TONIGHT... .A VIGORUS COLD FRONT WILL SWEEP EAST ACROSS THE OHIO VALLEY TONIGHT. STRONG SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP IN ADVANCE OF THIS FRONT. THESE STRONG WINDS WILL CONTINUE INTO THE EARLY MORNING HOURS OF FRIDAY. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-010700- /O.CON.KILN.WI.Y.0003.000000T0000Z-131101T0700Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 754 PM EDT THU OCT 31 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT FRIDAY... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR THIS EVENING INTO THE EARLY MORNING HOURS OF FRIDAY. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
622 WWUS71 KILN 010426 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1226 AM EDT FRI NOV 1 2013 INZ050-058-059-066-073>075-080-KYZ089>093-OHZ034-035-042-043-051- 060-061-070-077-010530- /O.CAN.KILN.WI.Y.0003.000000T0000Z-131101T0700Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-MERCER- AUGLAIZE-DARKE-SHELBY-MIAMI-PREBLE-MONTGOMERY-BUTLER-HAMILTON- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... CELINA...WAPAKONETA...GREENVILLE...SIDNEY...PIQUA...EATON... DAYTON...HAMILTON...CINCINNATI 1226 AM EDT FRI NOV 1 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND ADVISORY. $$ KYZ094>100-OHZ026-044>046-052>056-062>065-071>074-078>082-088- 010700- /O.CON.KILN.WI.Y.0003.000000T0000Z-131101T0700Z/ OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-LOGAN- UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...OWENTON...WILLIAMSTOWN...FALMOUTH... BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...KENTON... BELLEFONTAINE...MARYSVILLE...DELAWARE...URBANA...SPRINGFIELD... LONDON...COLUMBUS...NEWARK...XENIA...WASHINGTON COURT HOUSE... CIRCLEVILLE...LANCASTER...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...MILFORD...GEORGETOWN...HILLSBORO...WEST UNION...PIKETON... PORTSMOUTH 1226 AM EDT FRI NOV 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT EARLY THIS MORNING... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR THIS EVENING INTO THE EARLY MORNING HOURS OF FRIDAY. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
070 WWUS71 KILN 010544 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 144 AM EDT FRI NOV 1 2013 KYZ094>098-OHZ026-044-052-053-062-071-072-078-010645- /O.CAN.KILN.WI.Y.0003.000000T0000Z-131101T0700Z/ OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-HARDIN-LOGAN-CHAMPAIGN- CLARK-GREENE-WARREN-CLINTON-CLERMONT- INCLUDING THE CITIES OF...OWENTON...WILLIAMSTOWN...FALMOUTH... BROOKSVILLE...MOUNT OLIVET...KENTON...BELLEFONTAINE...URBANA... SPRINGFIELD...XENIA...LEBANON...WILMINGTON...MILFORD 144 AM EDT FRI NOV 1 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND ADVISORY. $$ KYZ099-100-OHZ045-046-054>056-063>065-073-074-079>082-088-010700- /O.CON.KILN.WI.Y.0003.000000T0000Z-131101T0700Z/ MASON-LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING- FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- INCLUDING THE CITIES OF...MAYSVILLE...VANCEBURG...MARYSVILLE... DELAWARE...LONDON...COLUMBUS...NEWARK...WASHINGTON COURT HOUSE... CIRCLEVILLE...LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN... HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH 144 AM EDT FRI NOV 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT EARLY THIS MORNING... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
252 WWUS71 KILN 010703 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 303 AM EDT FRI NOV 1 2013 KYZ099-100-OHZ045-046-054>056-063>065-073-074-079>082-088-010815- /O.EXP.KILN.WI.Y.0003.000000T0000Z-131101T0700Z/ MASON-LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING- FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- INCLUDING THE CITIES OF...MAYSVILLE...VANCEBURG...MARYSVILLE... DELAWARE...LONDON...COLUMBUS...NEWARK...WASHINGTON COURT HOUSE... CIRCLEVILLE...LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN... HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH 303 AM EDT FRI NOV 1 2013 ...WIND ADVISORY HAS EXPIRED... THE STRONG WIND ENVIRONMENT HAS MOVED EAST OF THE REGION...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Oct 31, 6:58 AM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Oct 31, 6:58 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 658 AM EDT THU OCT 31 2013 .SYNOPSIS... A COLD FRONT WILL APPROACH THE AREA TODAY AND MOVE THROUGH THE REGION TONIGHT. DRY CONDITIONS WILL BE PRESENT ACROSS THE AREA FOR FRIDAY HOWEVER AN UPPER LEVEL DISTURBANCE WILL BRING A RETURN OF PRECIPITATION CHANCES TO THE REGION FOR SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WINDS WILL CONTINUE TO PICK UP ACROSS THE AREA TODAY AS A STRONG LOW PRESSURE SYSTEM APPROACHES THE AREA. EXPECT THE STRONGEST WIND GUSTS DURING THE DAYTIME HOURS TODAY TO BE THE LATE MORNING TO THE EARLY AFTERNOON HOURS. DURING THIS TIME EXPECT SUSTAINED WINDS TO BE 15 TO 25 MPH WITH WIND GUSTS UPWARDS OF 30 TO 40 MPH. EXPECT WIND GUSTS TO DECREASE SLIGHTLY FOR THE EARLY EVENING HOURS HOWEVER SUSTAINED WINDS WILL INCREASE. THIS WILL BE DUE TO THE LOWER CIGS AND THE SHIELD OF PRECIPITATION ACROSS THE FA. NOT EXPECTING ANY THUNDERSTORMS AT THIS TIME DURING THE DAYTIME HOURS TODAY DUE TO A LACK OF INSTABILITY. TEMPERATURES ARE STILL IN THE 60S ACROSS MOST LOCATIONS THIS MORNING. TEMPERATURES WILL NOT RISE TOO MUCH MORE TODAY WITH CLOUD COVER AND PRECIPITATION HOWEVER A SMALL RISE IN TEMPERATURES IS STILL EXPECTED. HIGH TEMPERATURES TODAY WILL BE IN THE UPPER 60S TO AROUND 70 ACROSS THE FA. SOME LIGHT RAIN SHOWERS WILL START OUT THE NEAR TERM ACROSS EXTREME WESTERN AND NORTHERN PORTIONS OF THE FA. RAIN SHOWERS WILL OVERSPREAD THE FA THROUGH THE DAY TODAY. THE MOST WIDESPREAD SHOWER ACTIVITY WILL BE DURING THE AFTERNOON ONWARD INTO THE EVENING HOURS. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... WIDESPREAD RAIN SHOWERS WILL BE ONGOING AT THE BEGINNING OF THE SHORT TERM PERIOD. THERE MAY BE A VERY BRIEF DECREASE IN THE COVERAGE OF THESE SHOWERS BEFORE MORE OF A LINE OF SHOWERS DEVELOPS AND MOVES INTO THE AREA. THIS LINE OF SHOWERS IS WHAT COULD POTENTIALLY MIX STRONGER WIND GUSTS DOWN TO THE SURFACE. THERE IS SOME VERY LIMITED INSTABILITY AND CAPE THAT WILL BE PRESENT ACROSS THE FA DURING THIS TIME. WIDESPREAD THUNDERSTORM ACTIVITY IS NOT EXPECTED. THERE WILL MORE THAN LIKELY BE VERY LITTLE IN THE WAY OF THUNDER. LIMITED THUNDER WORDING IN THE FORECAST TO ISOLATED THUNDERSTORMS. ALTHOUGH THUNDER WILL BE LIMITED...STRONG WIND GUSTS WILL STILL BE POSSIBLE WITHOUT ANY THUNDER DUE TO THE STRONG LOW LEVEL WIND FIELDS. ALTHOUGH THERE ARE STILL SOME SUBTLE TIMING DIFFERENCES BETWEEN THE MODELS THE STRONGEST WIND GUSTS WITH THIS LINE OF SHOWERS AND ISOLATED THUNDERSTORMS LOOKS TO BE BETWEEN 00Z AND 06Z TONIGHT. ALTHOUGH THE POTENTIAL FOR DAMAGING WINDS WILL BE THE THE MOST PRONOUNCED THREAT AN ISOLATED BRIEF TORNADO CANNOT BE RULED OUT DUE TO THE AMOUNT OF SHEAR. SPC HAS ALMOST THE ENTIRE AREA IN A SLIGHT RISK FOR TODAY FOR THE ABOVE MENTIONED THREATS. WILL CONTINUE TO HIGHLIGHT THESE THREATS IN THE HWO. DECIDED NOT TO ISSUE A WIND ADVISORY ACROSS THE AREA. ALTHOUGH WIND GUSTS WILL HAVE THE POTENTIAL TO BRIEFLY EXCEED WIND ADVISORY OR HIGH WIND THRESHOLD VALUES THE GUSTS THAT WOULD EXCEED THESE VALUES ARE EXPECTED TO BE WITH THE LINE OF SHOWERS MOVING THROUGH AND THEREFORE WOULD BE HANDLED WITH A CONVECTIVE PRODUCT. THE COLD FRONT WILL MOVE THROUGH TONIGHT AND PRECIPITATION WILL TAPER OFF AS THE NIGHT PROGRESSES ACROSS THE FA. WIND GUSTS WILL GRADUALLY DECREASE FOR THE LATER PART OF THE NIGHT AS WELL. DRY CONDITIONS CAN BE EXPECTED ON FRIDAY WITH THE AREA IN BETWEEN SYSTEMS. WINDS WILL PICK UP DURING THE DAY ON FRIDAY HOWEVER WIND GUSTS WILL NOT BE AS HIGH AS THURSDAY OR THURSDAY NIGHT. THESE WIND GUSTS WILL SUBSIDE FRIDAY EVENING. AN UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA FRIDAY NIGHT AND MOVE THROUGH THE REGION ON SATURDAY. THIS FEATURE WILL BRING MORE SHOWERS TO THE AREA FOR SATURDAY. IN ADDITION...WINDS WILL PICK UP AGAIN FOR THE DAY ON SATURDAY WITH WIND GUSTS OF GENERALLY 20 TO 25 MPH POSSIBLE. PRECIPITATION WILL TAPER OFF DURING THE EVENING HOURS ACROSS THE FA AND WIND GUSTS WILL DECREASE. CLOUD COVER WILL SLOWLY DECREASE ACROSS THE REGION SATURDAY NIGHT. WITH COOLER AIR MOVING INTO THE AREA AND DECREASING CLOUD COVER LOW TEMPERATURES SATURDAY NIGHT WILL DROP DOWN INTO THE LOW TO MIDDLE 30S. EXPECT THE COLDEST DAY OF THE SHORT TERM PERIOD TO BE ON SUNDAY. COOL NORTHERLY FLOW WILL KEEP TEMPERATURES IN THE MIDDLE 40S TO AROUND 50 DEGREES ACROSS THE AREA. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... UPPER LEVEL RIDGE AXIS TO SHIFT EAST AS NEXT TROF MOVES FROM THE WEST INTO THE NATIONS MID SECTION BY MIDWEEK. DRY WEATHER TO CONTINUE MONDAY WITH TEMPERATURES WARMING UP AROUND 5 DEGREES. EXPECT HIGHS TO RANGE FROM THE MID 50S NORTH TO THE UPPER 50S SOUTH. THE FLOW TO BACK AHEAD OF NEXT TROF WHICH WILL LEAD TO AN INCREASE IN MOISTURE. SOME TIMING DIFFERENCES EXIST WITH THE DETERMINISTIC 12Z GFS RUN STREAKING OUT PRECIP QUICKER DURG THE DAY TUESDAY...WHILE THE ECMWF HOLDS OFF RAIN. GFS ENSEMBLE MEAN POINTS TOWARD SLOWER ONSET THAN 12Z GFS RUN. GIVEN THE AMPLITUDE...THIS SLOWER ONSET LOOKS REASONABLE. WILL INTRODUCE CHANCE POPS LATE TUESDAY NIGHT INTO THE WEST AND THEN INCREASE POPS AND SPREAD ACRS FA WED. IN SRLY FLOW TEMPS WILL CONTINUE TO WARM WITH HIGHS ON TUESDAY UPPER 50S NORTH TO THE LOWER 60S SOUTH AND WEDNESDAY 60 NORTH TO THE MID 60S SOUTH. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... VFR CONDITIONS WILL PREVAIL THROUGH THE EARLY PART OF THE TAF PERIOD. SOUTH WINDS WILL INCREASE AND GUST UP TO 30KT. SHOWERS WILL SPREAD ACROSS THE REGION AFTER 17Z. STEADY PRECIPITATION MAY ONLY LAST FOR A FEW HOURS. BUT OFF AND ON SHOWERS WILL CONTINUE THROUGH THE REST OF THE DAY. THE PRECIPITATION WILL CAUSE CEILINGS TO LOWER TO MVFR AND VISIBILITIES MAY EVEN DROP TO IFR. THERE IS SOME POTENTIAL THAT WIND GUSTS WILL BE DIMINISHED WITH THE PRECIPITATION BUT SUSTAINED WINDS WILL BE QUITE STRONG. A COLD FRONT WILL PUSH THROUGH THE REGION AFTER 00Z. APPEARS THAT A CONVECTIVE LINE WILL ACCOMPANY THAT WITH TERMINALS LIKELY BEING IMPACTED BETWEEN 01Z AND 05Z. THIS LINE MAY BRING WINDS GUSTS IN EXCESS OF 40 KT. THUNDERSTORMS ARE ALSO NOT OUT OF THE QUESTION. BUT PROBABILITY OF THUNDER IS TOO LOW TO INCLUDE IN THE TAFS. AND TIMING OF TEMPORARY WIND GUSTS IS TOO UNCERTAIN AT THIS POINT. AFTER THE FRONT PASSES WINDS WILL VEER TO WEST SOUTHWEST. THEY WILL REMAIN GUSTY FOR SEVERAL HOURS AFTER THE FRONT MOVES THROUGH AND CEILINGS WILL REMAIN MVFR. BUT LATE IN THE TAF PERIOD WIND GUSTS WILL SUBSIDE AND SKIES WILL CLEAR. OUTLOOK...MVFR CEILINGS POSSIBLE SATURDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...NOVAK SHORT TERM...NOVAK LONG TERM...AR AVIATION...
Hazardous weather outlook, Oct 31, 5:09 AM EDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 509 AM EDT THU OCT 31 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-010915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 509 AM EDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. A STRENGTHENING LOW PRESSURE SYSTEM WILL IMPACT THE AREA THROUGH TONIGHT. WIND GUSTS UPWARDS OF 30 TO 40 MPH CAN BE EXPECTED ACROSS THE AREA TODAY. A HIGHER END WIND THREAT WILL DEVELOP LATER THIS EVENING AND INTO THE OVERNIGHT HOURS. THIS WILL BE ASSOCIATED WITH A STRONG COLD FRONT THAT WILL PUSH EAST ACROSS THE AREA. A LINE OF STRONGER SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE JUST AHEAD OF THE COLD FRONT. THIS LINE OF SHOWERS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 50 MPH AND PERHAPS AN ISOLATED TORNADO. DAMAGING WINDS WILL STILL BE POSSIBLE EVEN IF THERE IS NO THUNDER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTER GROUPS ARE ENCOURAGED TO MONITOR FORECASTS FOR UPDATES ON THE SEVERE WEATHER POTENTIAL FOR TONIGHT.
Nearby
Wind Advisories in Ohio, 2013Wind Advisories in Kentucky, 2013Wind Advisories in Indiana, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.